MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH BERICHROM HEPARIN

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH BERICHROM HEPARIN
Model Number BERICHROM HEPARIN
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A siemens healthcare diagnostics (siemens) customer service engineer (cse) was dispatched to the operator's site to determine the cause of different heparin unfractionated (uf) results obtained on samples from the same patient on the bcs xp system.Siemens obtained the assay procedure and definitions for the user defined method (udm) (assay procedure number 7021) and the siemens' application (assay procedure number 93) of the berichrom heparin reagent.The operator replaced the standard human plasma (shp) calibrator and established a new calibration curve.The operator indicated that acceptable results were obtained using the new calibration curve.Siemens reviewed the calibration curves that were established on 16-nov-2017 and 06-jan-2018 and determined that the assay procedures were acceptable.Siemens determined that the quality controls (qcs) and the calibration curve for assay procedure number 93 were within expected ranges.Siemens determined that assay procedure number 7021 is linked to the curve established for assay procedure number 93 and the last two points of the calibration curve is flat, which potentially contributed to some low raw value recovery for assay procedure number 7021.This potentially contributed to the different heparin uf results obtained using assay procedure number 7021.Siemens determined that assay procedure number 93 is performing within specifications.The cause of the event is unknown.The system and reagent are performing according to specifications.Mdr 9610806-2018-00022 was filed for the same event.
 
Event or Problem Description
A heparin unfractionated (uf) result, flagged with "result above reference range/cut-off", was obtained on a patient sample on the bcs xp system, using a user defined method (udm) of the berichrom heparin reagent.The same sample was rerun, using the udm and the siemens' application of the assay, on the same system.The result obtained using the siemens' application recovered higher than the initial result and was flagged, while the result obtained using the udm recovered lower than the initial result.These results were not reported to the physician(s).The patient's blood was redrawn and run at an alternate lab, on an alternate bcs xp system, recovering in a result of 0.19 iu/ml.It is unknown if this result was reported to the physician(s) and the expected result for this patient is unknown.There are no known reports of patient intervention or adverse health consequences due to the different heparin uf results obtained on samples from this patient.

Brand Name
BERICHROM HEPARIN
Common Device Name
BERICHROM HEPARIN
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring- str. 76
marburg, D-350 41
GM  D-35041
MDR Report Key7234637
Report Number9610806-2018-00021
Device Sequence Number140798
Product Code KFF
UDI-Device Identifier00842768012945
UDI-Public00842768012945
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K925200
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 02/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/29/2020
Device Model NumberBERICHROM HEPARIN
Device Catalogue Number10446620
Device Lot Number47486
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/06/2018
Initial Report FDA Received Date02/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1